Hail, Sullivan
- When
- June 5, 4:45 PM EST to 4:47 PM EST
- Where
- Sullivan County, Carlisle
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.967, -87.400
A squall line moved across south central Indiana with numerous reports of trees down. A mobile home and barn were also damaged in Daviess County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A squall line moved across south central Indiana with numerous reports of trees down. A mobile home and barn were also damaged in Daviess County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 5, 2:20 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST TUE JUN 5 2001 TIMING AND CVRG OF TRW'S WL BE A DEFINITE CHALLENGE THROUGH THE FIRST 48 HRS AS MODELS ARE HAVING PROBS PINNING DOWN SFC WV POSITION THAT WL RIDE ALONG THE WARM FNT SOMETIME WED TO WED NGT. RNGL LOOP WAS SHOWING TRW'S BEGINNING TO POP ACRS SCNTRL IL IN AREA OF SFC CNVRG ON THE NOSE OF A MODEST 30 KT LOW LVL JET. MEANWHILE...AN OUTFLOW BNDRY FM A LINE OF TRW'S FM FWA-LAF WAS DROPPING SE ACRS NW ZONES AND INTO CNTRL IL. SFC ANLYS HAD THE PERSISTANT WARM FNT LIFTING SLOWLY NWD TO JUST S OF IND WITH WK SFC WVS LOCATED JUST N OF STL...NEAR CID AND A FINAL ONE NEAR TOP. UA PATTERN HAD A SMALL AMPLITUDE RIDGE JUST E OF THE FA AND A TROF ACRS THE PLAINS. VSBL PIX/SFC OBS KEEPING THICK CLDS ACRS THE FA EXCEPT A FEW BREAKS FAR SRN ZONES. MODELS ALL BRING A WK S/W ACRS TNGT WHICH SHOULD...ALONG WITH CURRENT RADAR TRENDS...THE WARM FNT AND OUTFLOW BNDRY NEARBY AND A LOW LVL JET NOSING IN...AID IN TRIGGER NUMEROUS TRW'S. BEST POPS NRN ZONES AHEAD OF THE WARM FNT AS HAS BEEN THE CASE THE PAST FEW DAYS AND COINCIDING WITH BEST LIFT/DEEPER MOIST AND CLOSER PROXIMITY TO THE UPR JET. COULD BE A FEW LG HAIL OR DAMAGING WIND PRODUCERS MAINLY THIS EVE AS MODERATE INSTABILITY WITH CAPES FM 1000-1500 J/KG STRETCH ACRS THE FA. AVN IS THE FASTEST MOVING A SFC WV/CD FNT SE OF THE FA AS IT MOVES THE SFC LOW TO JUST W OF SEYMOUR BY WED AFT. CONVERSLY...THE NGM HAS IT WELL N AND W ACRS NRN MO AND THE ETA HAS IT NEAR MIE. WITH LITTLE CONFIDENCE IN THE MODELS...WL GO WITH MIDDLE OF THE ROAD ETA WHICH WOULD IMPLY OCCASIONAL POPS ON WED WITH CHC POPS WED NGT MAINLY IN THE EVE AND SMALLEST POPS ACRS NWRN ZONES BEHIND THE CD FNT. AVN TIME SECS SHOW NICE MID LVL DRYING BEHIND THE FNT WED NGT BUT KEEPS SOME LOW LVL MOIST BEHIND. BY THU...HIGH PRES BUILDS IN BUT SOME LINGERING LOW LVL MOIST AND CD H8 AIR WL ALLOW FOR SOME DAYTIME CU. SO PARTLY CLOUDY LOOKS GOOD FOR THEN. MOS TEMPS LOOK GOOD TNGT CONSIDERING CURRENT DEW PTS AND WARM FNT EXPECTED TO BE JUST N OF THE AREA. MOS NUMBERS AGAIN LOOK GOOD TOMORROW BASED ON UNCHANGED AIRMASS AND EXPECTED CLD CVR. WL LEAN A LITTLE ON THE LOW SIDE...HOWEVER. PREFER A COMPROMISE BETWEEN WARMER FWC AND COOLER AVN WED NGT AS ETA MODEL PREFERRED OVR AVN AND NGM. FINALLY...THU'S NUMBERS CLOSE AND APPEAR REASONABLE ASSUMING WE WILL GET AT LEAST A LITTLE SS. .IND...NONE. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 PM EST TUE JUN 5 2001 INZ070>072-052230- JACKSON-JENNINGS-LAWRENCE- 425 PM EST TUE JUN 5 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EST... SCATTERED THUNDERSTORMS FROM SEYMOUR TO BEDFORD WILL CONTINUE TO MOVE EAST AROUND 20 MPH ACROSS THE AREA THROUGH 5 PM EST. THE STORMS WILL REACH BROWNSTOWN AND NORTH VERNON IN BETWEEN 430 AND 500 PM. SMALL HAIL...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. INZ052-053-061-062-067>069-052230- CLAY-DAVIESS-GREENE-KNOX-MARTIN-MONROE-OWEN- 425 PM EST TUE JUN 5 2001 STRONG STORMS WERE SCATTERED FROM WORTHINGTON TO VINCENNES. THESE STORMS WILL CONTINUE TO MOVE NORTHEAST AROUND 20 MPH AND REACH SPENCER AND BLOOMFIELD IN BETWEEN 430 AND 500 PM. SMALL HAIL... BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. KOCH
The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248181, 5248183, 5248266, 5248182, 5248184, 5248186, 5248185, 5248187, 5248188.